Efficient estimation for semivarying-coefficient models

Xia, Yingcun and Zhang, Wenyang and Tong, Howell (2004) Efficient estimation for semivarying-coefficient models. Biometrika, 91 (3). pp. 661-681. ISSN 0006-3444. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


Motivated by two practical problems, we propose a new procedure for estimating a semivarying-coefficient model. Asymptotic properties are established which show that the bias of the parameter estimator is of order h(3) when a symmetric kernel is used, where h is the bandwidth, and the variance is of order n(-1) and efficient in the semiparametric sense. Undersmoothing is unnecessary for the root-n consistency of the estimators. Therefore, commonly used bandwidth selection methods can be employed. A model selection method is also developed. Simulations demonstrate how the proposed method works. Some insights are obtained into the two motivating problems by using the proposed models.

Item Type: Article
Uncontrolled keywords: efficient estimator; local linear; semivarying-coefficient model; strong alpha-mixing; varying-coefficient model
Subjects: H Social Sciences > HA Statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Judith Broom
Date Deposited: 19 Dec 2007 18:22
Last Modified: 25 Apr 2014 11:51
Resource URI: https://kar.kent.ac.uk/id/eprint/601 (The current URI for this page, for reference purposes)
  • Depositors only (login required):